Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Equivalence of families of functions on the natural numbers

Author: Claude Laflamme
Journal: Trans. Amer. Math. Soc. 330 (1992), 307-319
MSC: Primary 03E35; Secondary 04A20
MathSciNet review: 1028761
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present some consequences of the inequality $ \mathfrak{u} < \mathfrak{g}$ among cardinal invariants of the continuum, which has previously been shown to be consistent relative to ZFC. We are interested in its effect on two orderings of families of functions on the natural numbers; in particular we show that, under $ \mathfrak{u} < \mathfrak{g}$, there are exactly five equivalence classes for both orderings (excluding the families bounded by a fixed constant function). This implies, under the same hypothesis, the existence of exactly four classes of rarefaction of measure zero sets.

References [Enhancements On Off] (What's this?)

  • [1] A. Blass, Near coherence of filters, II: Applications to operator ideals, the Stone-Čech remainder of the half-line, order ideals of sequences and slenderness of groups, Trans. Amer. Math. Soc. 300 (1987), 557-581. MR 876466 (88d:03094b)
  • [2] -, Applications of superperfect forcing and its relatives, Set Theory and its Applications, (J. Steprāns and S. Watson, eds.), Lecture Notes in Math., vol. 1401, Springer-Verlag, 1989. MR 1031763 (91b:03081)
  • [3] A. Blass and C. Laflamme, Consistency results about filters and the number of inequivalent growth types, J. Symbolic Logic 54 (1989), 50-56. MR 987321 (90a:03076)
  • [4] R. Göbel and B. Wald, Wachstumstypen und schlanke Gruppen, Sympos. Math. 23 (1979), 201-239. MR 565607 (82b:20073)
  • [5] -, Martin's axiom implies the existence of certain slender groups, Math. Z. 172 (1980), 107-121. MR 580853 (82c:20096)
  • [6] W. Just and C. Laflamme, Classifying sets of measure zero with respect to their open covers, Trans. Amer. Math. Soc. 321 (1990), 627-645. MR 967315 (91a:28003)
  • [7] A. S. Kechris, On a notion of smallness for subsets of the Baire space, Trans. Amer. Math. Soc. 229 (1977), 191-207. MR 0450070 (56:8369)
  • [8] J. Saint-Raymond, Approximations des sous-ensembles analytiques par l'intérieur, C.R. Acad. Sci. Paris 281 (1975), A85-A87. MR 0377840 (51:14009)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E35, 04A20

Retrieve articles in all journals with MSC: 03E35, 04A20

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society